How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Tamara Your Own Question
Tamara
Tamara, Counselor & Psychotherapist
Category: Mental Health
Satisfied Customers: 1073
Experience:  20+ yrs Private Practice; Cert. Master Therapist; National Board Certified; APA Board Certified
25965815
Type Your Mental Health Question Here...
Tamara is online now
A new question is answered every 9 seconds

I am having a hard time coming off cymbalta. Reducing from

Resolved Question:

I am having a hard time coming off cymbalta. Reducing from 60mg daily to 60mg and 30mg on alternate days. I will be on 30mg only in two weeks time for 3 weeks and then i stop completely. Is there any help. I already have vertigo and diarrhea
Submitted: 6 years ago.
Category: Mental Health
Expert:  Tamara replied 6 years ago.
Hi. Welcome to JustAnswer. I'm pleased to try to help you today.

I'm sorry to hear that you are having a hard time stopping the Cymbalta. It is actually one of the more difficult anti-depressants to withdraw from, as it tends to produce a lot of uncomfortable symptoms for many people. I would suggest you talk to your Dr. and get more medication so that you can taper off more slowly. Even though what you are doing seems like it should work OK, everyone is different, and you need to have the leeway to manage your withdrawal in a manner that works for you. You might also want to talk with your Dr. about taking Prozac along with your Cymbalta while you taper off. Prozac has a much longer half-life, and therefore will help moderate the symptoms of the Cymbalta withdrawal. And because of the long half-life, it is much easier to stop taking once you are done.

Best wishes, and please let me know if I can answer any further questions. Tamara
Tamara and other Mental Health Specialists are ready to help you